DISCLAIMER: THIS IS NOT MEDICAL ADVICE! We do not employ doctors or licensed medical professionals, so we do not provide medical advice. Nothing presented here is a substitute for the advice of a DOCTOR or other licensed health care provider. Never stop, start or add medications or supplements to your health or mental health care regime without first checking for interactions or other problems, and thoroughly researching the substance. Before you employ any information here, consult your health care professional. No information here is the result of valid clinical trials.
UPDATE March 2023
There is only a 2 (possibly 3) week reinstatement window where it is (somewhat) safe to go back onto the drug to try to reverse the withdrawal, but only if no other antidepressants have been added and the person did not alternate days more than 2 (possibly 3) weeks. After that window passes, the person is left to deal with whatever comes their way. There is no known "cure" for protracted withdrawal once it settles in. It just takes time to resolve on its own.
Please scroll to the end of the page for full details.
Cymbalta Hurts Worse cannot recommend reinstating outside the window because it could do one of three things:
- Possibly reverse the withdrawal
- Nothing...and then you'd be back on full dose, still in withdrawal and still needing to slow taper off the drug.
- Produce an unforeseen outcome that could make withdrawal worse, or cause other unpredictable damages, (i.e. akathisia, dystonia, seizures, dangerous impulses, induced suicidal, homicidal or violent thoughts and actions)
Reinstating does not come without risks
Reinstating does not come without risks, and reinstating outside the window is particularly risky. Ideally it should be done under the care of a knowledgeable physician, however, many do not understand how severe or long-lasting the withdrawal from Cymbalta can be, or how to properly taper or reinstate the drug.
The most dangerous times with antidepressants are when stopping, starting, changing doses, or adding and taking away other drugs.
Making large increases can be just as dangerous as making large decreases. When reinstating, gradually step back up to your last dose.
View the "The David Carmichael Story". He is a member of our group, and he reinstated outside the window several months later without his doctor's knowledge and became homicidal.
CHW HIGHLY DISCOURAGES COLD TURKEY (CT), DECREASING RAPIDLY AND EVERY-OTHER-DAY DISCONTINUATION.
CHW was set up by Toni Samanie with the help of various healthcare professionals. Since then, we have developed our knowledge and understanding through the many thousands of posts and comments in the group, along with reports and research documented in the media. Our recommendations are now based on that and are constantly monitored by moderators and admin. (See the group's files for information on the bead counting method, and scale method of tapering, and custom compounding clinics.)
Disclaimer: Most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Ideally, withdrawal from psychiatric drugs should be done carefully under experienced clinical supervision. The key is to find a practitioner who knows what s/he is doing. This is a community of people- mostly non-professional who are sharing their personal stories and is not meant to replace working with a knowledgeable doctor.
- Cymbalta = Cymbalta or Duloxetine
- Reinstate = to begin taking the drug again
- Stabilize = to be symptom free
- Bridging = to rapidly add another antidepressant while rapidly removing Cymbalta
- Withdrawal = the 2 - 3 week period after discontinuation where reinstating will reverse the symptoms
- Protracted withdrawal = bad, long-lasting withdrawal that settles in after the 2 - 3 week reinstatement window, and cannot be reversed by adding the drug back. Protracted withdrawal may last months, more than a year or longer. There is nothing known to reverse protracted withdrawal. It just takes time for it to runs its course. Be patience and work on recovering through good nutrition an other healthy lifestyle changes. (See files for information on natural remedies to ease withdrawal symptoms and nutrition to heal the body and brain)
- Every-other-day tapering = taking the drug on alternating days
- Yo-yoing = rapidly bouncing up and down in dose in a short period of time
Reinstatement after going cold turkey (CT) or rapid discontinuation:
- If you have stopped Cymbalta cold turkey (CT), decreased rapidly or have alternated days LESS THAN 3 WEEKS, have NOT introduced another drug, and are within 2 (possibly 3) weeks of your last dose, you might be able to reverse the withdrawal by starting Cymbalta again.
- Large changes in doses, either up or down are not recommended, so the drug should be stepped back up in increments over several days.
- After reinstatement, wait until you are fully stabilized (at least 2 - 3 weeks) before beginning a slow taper. This will give your body and brain time to adjust and level out and will give you time to make preparations
*Some people stabilize within a few hours and others might take a few days, but the person should hold for at least 2 - 3 weeks after stabilization before thinking of starting a taper.
- If another antidepressant has been added (bridging), it is too risky to recommend reinstatement. Adding another antidepressant while rapidly removing Cymbalta does not guarantee that there will be no withdrawal symptoms. Many people still experience bad, long-lasting withdrawal even when bridging. Once another drug has been introduced it interferes with the ability to reinstate and stabilize. CHW CANNOT recommend stopping the new drug and reinstating Cymbalta. Also, note that taking more than one serotonin-affecting drug increases the risk of serotonin syndrome.
Reinstatement after alternating days for longer than 2 - 3 weeks or yo-yoing the drug:
- We can recommend reinstating to mid-point or 10% less than original dose if you have not alternated days for more than 2-3 weeks. Example: If you alternated 60-30 for less than 2-3 weeks, the mid-point for reinstatement would be 45 mgs, or less 10% of the original dose would be 54mgs for reinstatement.
- When someone has been alternating days for longer than 2 - 3 weeks, or has yo-yoed the drug, and then goes into withdrawal, reinstating is tricky: It may stop the withdrawal... it may do nothing... or it could make withdrawal worse.
- Cymbalta has a short half-life and was designed to be taken every day. Alternating every-other-day throws the body into withdrawal every other day and causes instability.
Bipolar is purely subjective. Many times the bipolar diagnoses is really side effects from prescription or street drugs and alcohol, and/or problems with blood sugar regulation and nutrient absorption. Not saying that people aren’t truly suffering but the way to heal is not with powerful, toxic pharmaceutical drugs.Read More
If your doctor is prescribing Cymbalta and other toxic psychotropics, you may be better served by finding a doctor that will try to help you find the cause of your condition rather than masking it.Read More
Looking for help with something?
Search our site below...
© 2019 Healing America Now